Scientific Article
previous document  unige:12457  next document
add to browser collection

Constructive characterization of A-stable approximations to exp(z) and its connection with algebraically stable Runge-Kutta methods

Published in Numerische Mathematik. 1982, vol. 39, no. 2, p. 247-258
Abstract All rational approximations to exp(z) of order >=2m-beta (m denotes the maximal degree of nominator and denominator) are given by a closed formula involving beta real parameters. Using the theory of order stars [9], necessary and sufficient conditions for A-stability (respectively I-stability) are given. On the basis of this characterization relations between the concepts of A-stability and algebraic stability (for implicit Runge-Kutta methods) are investigated. In particular we can partly prove the conjecture that to any irreducible A-stable R(z) of oder >=0 there exist algebraically stable Runge-Kutta methods of the same order with R(z) as stability function.
Stable URL
Full text

182 hits

1 download


Deposited on : 2010-11-15

Export document
Format :
Citation style :